Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 62, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 26, 2008, 7:49 AM CST for Barbour County, Bullock County, Pike County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2008, 7:49 AM CST (13:49 UTC)
- Expired
- Feb 26, 2008, 8:45 AM CST
- In force
- 56 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Barbour County, AL, Bullock County, AL, Pike County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 4:41 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 261349
SVRBMX
ALC005-011-109-261445-
/O.NEW.KBMX.SV.W.0062.080226T1349Z-080226T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 AM CST TUE FEB 26 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF EUFAULA...
SOUTH CENTRAL BULLOCK COUNTY IN SOUTHEAST ALABAMA...
PIKE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITIES OF...TROY...GOSHEN...
* UNTIL 845 AM CST
* AT 745 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MONTICELLO...OR 10 MILES EAST OF TROY...AND MOVING EAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOOT HILL BY 755 AM CST...
LOUISVILLE BY 800 AM CST...
CLAYTON BY 805 AM CST...
GAINO AND WHITE OAK BY 810 AM CST...
OSCO AND RICHARDS CROSSROADS BY 815 AM CST...
EUFAULA BY 820 AM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3164 8618 3168 8615 3178 8615 3181 8620
3200 8573 3204 8504 3187 8512 3178 8512
3174 8520 3170 8521 3171 8540 3161 8542
3162 8617
TIME...MOT...LOC 1349Z 270DEG 59KT 3182 8573
$$6 follow-up statements
000
WWUS54 KBMX 261357
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 AM CST TUE FEB 26 2008
ALC005-011-109-261445-
/O.CON.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
PIKE AL-BARBOUR AL-BULLOCK AL-
756 AM CST TUE FEB 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR SOUTH CENTRAL BULLOCK...BARBOUR AND PIKE COUNTIES...
AT 751 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MT ANDREW TO HENDERSON...OR
ALONG A LINE EXTENDING FROM 25 MILES WEST OF EUFAULA TO 9 MILES
SOUTHEAST OF GOSHEN...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BATESVILLE...SOUTH FORK COWIKEE CREEK...LOUISVILLE AND CLAYTON BY
805 AM CST...
LUGO...WHITE OAK...MILLERS FORD AND DOSTER BY 810 AM CST...
LAKEPOINT RESORT AND TYLER CROSSROADS BY 815 AM CST...
LAT...LON 3164 8618 3168 8615 3178 8615 3181 8620
3200 8573 3204 8504 3187 8512 3178 8512
3174 8520 3170 8521 3171 8540 3161 8542
3162 8617
TIME...MOT...LOC 1356Z 268DEG 53KT 3194 8547 3164 8592
$$
STEFKOVICH000
WWUS54 KBMX 261407
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
807 AM CST TUE FEB 26 2008
ALC011-261417-
/O.CAN.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
BULLOCK AL-
807 AM CST TUE FEB 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BULLOCK COUNTY
IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST
TUESDAY MORNING FOR SOUTHEASTERN ALABAMA.
LAT...LON 3163 8614 3175 8612 3183 8576 3189 8569
3189 8566 3200 8557 3204 8504 3187 8512
3178 8512 3174 8520 3170 8521 3171 8540
3161 8542
TIME...MOT...LOC 1407Z 268DEG 53KT 3194 8528 3161 8589
$$
ALC005-109-261445-
/O.CON.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
PIKE AL-BARBOUR AL-
807 AM CST TUE FEB 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR BARBOUR AND SOUTHERN PIKE COUNTIES...
AT 805 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WHITE
OAK TO TARENTUM...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF EUFAULA TO 14 MILES SOUTH OF TROY...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKEPOINT RESORT...OSCO...MILLERS FORD AND GAINO BY 815 AM CST...
TYLER CROSSROADS AND CHATTAHOOCHEE RIVER EUFAULA BY 820 AM CST...
TEXASVILLE...BAKER HILL AND BLUE SPRINGS STATE PARK BY 825 AM
CST...
RICHARDS CROSSROADS BY 830 AM CST...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3163 8614 3175 8612 3183 8576 3189 8569
3189 8566 3200 8557 3204 8504 3187 8512
3178 8512 3174 8520 3170 8521 3171 8540
3161 8542
TIME...MOT...LOC 1407Z 268DEG 53KT 3194 8528 3161 8589
$$
STEFKOVICH000
WWUS54 KBMX 261411
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 AM CST TUE FEB 26 2008
ALC005-109-261445-
/O.CON.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
PIKE AL-BARBOUR AL-
811 AM CST TUE FEB 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR BARBOUR AND SOUTHEASTERN PIKE COUNTIES...
AT 810 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LUGO
TO TARENTUM...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
GEORGETOWN TO 14 MILES SOUTHEAST OF TROY...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TYLER CROSSROADS AND CHATTAHOOCHEE RIVER EUFAULA BY 820 AM CST...
TEXASVILLE...BAKER HILL AND BLUE SPRINGS STATE PARK BY 825 AM
CST...
RICHARDS CROSSROADS AND EUFAULA BY 830 AM CST...
LAT...LON 3164 8604 3173 8601 3183 8576 3186 8564
3198 8548 3204 8504 3187 8512 3178 8512
3174 8520 3170 8521 3171 8540 3161 8542
TIME...MOT...LOC 1411Z 268DEG 53KT 3193 8521 3162 8583
$$
STEFKOVICH000
WWUS54 KBMX 261421
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
821 AM CST TUE FEB 26 2008
ALC005-109-261445-
/O.CON.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
PIKE AL-BARBOUR AL-
821 AM CST TUE FEB 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR BARBOUR AND SOUTHEASTERN PIKE COUNTIES...
AT 919 AM EST/819 AM CST/...A LINE OF SEVERE THUNDERSTORMS WAS
REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LAKEPOINT RESORT TO DOSTER...OR ALONG A LINE EXTENDING
FROM GEORGETOWN TO 20 MILES SOUTHEAST OF TROY...MOVING EAST AT 60
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RICHARDS CROSSROADS AND EUFAULA BY 830 AM CST...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST
TUESDAY MORNING FOR SOUTHEASTERN ALABAMA.
LAT...LON 3164 8604 3173 8601 3183 8576 3186 8564
3198 8548 3204 8504 3187 8512 3178 8512
3174 8520 3170 8521 3171 8540 3161 8542
TIME...MOT...LOC 1421Z 268DEG 53KT 3194 8504 3163 8565
$$
STEFKOVICH000
WWUS54 KBMX 261427
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 AM CST TUE FEB 26 2008
ALC005-109-261445-
/O.CON.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
PIKE AL-BARBOUR AL-
827 AM CST TUE FEB 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR SOUTHERN BARBOUR AND SOUTHEASTERN PIKE COUNTIES...
AT 823 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CHATTAHOOCHEE RIVER EUFAULA TO DOSTER...OR ALONG A LINE EXTENDING
FROM GEORGETOWN TO 22 MILES WEST OF ABBEVILLE...MOVING EAST AT 60
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL SOUTHEASTERN BARBOUR COUNTY AT 840 AM CST
LAT...LON 3163 8587 3175 8576 3183 8576 3185 8559
3204 8504 3187 8512 3178 8512 3174 8520
3170 8521 3171 8540 3161 8542
TIME...MOT...LOC 1427Z 268DEG 53KT 3188 8510 3162 8555
$$
STEFKOVICH000
WWUS54 KBMX 261434
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 AM CST TUE FEB 26 2008
ALC109-261444-
/O.CAN.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
PIKE AL-
834 AM CST TUE FEB 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST
TUESDAY MORNING FOR SOUTHEASTERN ALABAMA.
LAT...LON 3163 8574 3165 8573 3172 8568 3178 8556
3195 8511 3178 8512 3174 8520 3170 8521
3171 8540 3161 8542
TIME...MOT...LOC 1434Z 268DEG 53KT 3182 8514 3164 8543
$$
ALC005-261445-
/O.CON.KBMX.SV.W.0062.000000T0000Z-080226T1445Z/
BARBOUR AL-
834 AM CST TUE FEB 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CST
FOR SOUTHERN BARBOUR COUNTY...
AT 833 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EUFAULA
TO BLUE SPRINGS STATE PARK...OR ALONG A LINE EXTENDING FROM EUFAULA
TO 13 MILES NORTHWEST OF ABBEVILLE...MOVING EAST AT 60 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST
TUESDAY MORNING FOR SOUTHEASTERN ALABAMA.
LAT...LON 3163 8574 3165 8573 3172 8568 3178 8556
3195 8511 3178 8512 3174 8520 3170 8521
3171 8540 3161 8542
TIME...MOT...LOC 1434Z 268DEG 53KT 3182 8514 3164 8543
$$
STEFKOVICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:25 AM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 26, 5:25 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 525 AM CST TUE FEB 26 2008 .SHORT TERM...TODAY THROUGH WEDNESDAY. CURRENTLY...A LINE OF SHOWERS AND THUNDERSTORMS ARE MOVING QUICKLY ACROSS THE FORECAST AREA AND GENERALLY STRETCHED NORTHEAST TO SOUTHWEST FROM RANDOLPH TO COOSA TO PERRY TO MARENGO COUNTIES. THIS ACTIVITY WILL CONTINUE TO MOVE EASTWARD AS A FRONT PUSHES ACROSS THE STATE. BY 7AM...THIS ACTIVITY WILL BE APPROACHING THE INTERSTATE 85 CORRIDOR. BEHIND THIS FRONT...STRONG NORTHWEST WINDS WILL USHER IN COLDER AND DRIER AIR...WITH GUSTY WINDS CONTINUING THROUGH THE EVENING HOURS AS THE PRESSURE GRADIENT TIGHTENS. TEMPERATURES WILL SLOWLY FALL THROUGH THE DAY...INTO THE MID 40S IN THE NORTHWEST AND LOW 50S IN THE SOUTHEAST BY LATE AFTERNOON. STRONG COLD ADVECTION AND BREEZY CONDITIONS WILL CONTINUE TONIGHT THROUGH WEDNESDAY...AS A SURFACE HIGH DROPS INTO THE SOUTHEAST KEEPING THE PRESSURE GRADIENT TIGHT. AS THE MAIN UPPER LEVEL TROUGH AXIS SWINGS THROUGH TONIGHT...ANY LEFTOVER MOISTURE COULD FALL AS LIGHT FLURRIES ACROSS THE NORTHERN HALF OF THE FORECAST AREA. NO ACCUMULATIONS OR TRAVEL PROBLEMS ARE EXPECTED. TEMPERATURES WEDNESDAY AND THURSDAY MORNINGS WILL GENERALLY BE IN THE MID TO UPPER 20S...WITH HIGHS ON WEDNESDAY IN THE 40S TO AROUND 50. .LONG TERM...THURSDAY THROUGH MONDAY. TEMPERATURES WILL BEGIN TO MODERATE THURSDAY AS HIGH PRESSURE SHIFTS TO THE EAST AND WINDS TURN TO THE SOUTH. MOISTURE WILL GRADUALLY RETURN TO THE AREA AHEAD OF A WEAK SHORT WAVE AND SURFACE FRONT THAT WILL BRING THE CHANCE OF SHOWERS TO CENTRAL ALABAMA FRIDAY AND FRIDAY NIGHT. THIS FRONT LOOKS TO STALL TO OUR SOUTH...AND THEN RETURN NORTHWARD AS SOUTHERLY FLOW INCREASES SATURDAY NIGHT. KEPT SATURDAY AND SUNDAY DRY AT THIS TIME. ALTHOUGH THIS MIGHT BE OPTIMISTIC...ANY PRECIP THAT DOES DEVELOP WILL BE SCATTERED AND MAINLY ACROSS THE NORTH AND WEST. BETTER CHANCES FOR SHOWERS/TSTORMS WILL BE SUNDAY NIGHT THROUGH TUESDAY AS A SHORT WAVE AND FRONT AFFECT THE AREA. THIS SYSTEM...ALBEIT AT THE END OF THE FORECAST PERIOD...LOOKS TO BE VERY STRONG. STILL SOME DISAGREEMENT BETWEEN THE MODELS AS FAR AS TRACK AND TIMING...AND LEFT CHANCE POPS IN FOR NOW...AND WILL CONTINUE TO MONITOR FUTURE MODEL RUNS. 14 && .AVIATION...06Z TAF DISCUSSION. SOUTHERLY SURFACE WINDS ARE INCREASING ACROSS CENTRAL ALABAMA AS PRESSURE GRADIENT TIGHTENS. MVFR CIGS SPREAD NORTHWARD A LITTLE SOONER THAN EXPECTED...AND CLOUDS HAVE JUST ABOUT SPREAD OVER ALL OF CENTRAL ALABAMA. IFR CIGS POSSIBLE AT KMGM AND KTOI THROUGH 12Z ...WITH MFVR CIGS ELSEWHERE. A LINE OF THUNDERSTORMS WILL REACH A KTCL-KBHM LINE ARND 09Z AND KMGM ARND 13Z. IFR VSBYS AND CIGS EXPECTED WITH LINE OF STRONG TSTMS. TSTMS WILL NOT LAST FOR MORE THAN TWO HOURS ONCE THEY BEGIN DUE TO FAST MOVING FRONT. LOWER CLOUDS MAY BECOME SCATTERED BY AFTERNOON AS DRIER AIR MIXES DOWNWARD. HOWEVER...COLD AIR STRATUS DECK WITH CIGS 1500-2500 FEET WILL MOVE BACK INTO AREA BY LATE AFTERNOON. AFTER FROPA...SURFACE WINDS WILL INCREASE TO BETWEEN 15 AND 25 KNOTS FROM THE NORTHWEST AND NOT DIMINISH UNTIL AFTER 03Z. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 51 27 44 24 56 / 70 10 0 0 10 ANNISTON 53 28 45 27 57 / 80 10 0 0 0 BIRMINGHAM 53 27 45 30 56 / 60 10 0 0 0 TUSCALOOSA 52 29 50 29 60 / 40 0 0 0 0 CALERA 54 30 47 29 58 / 60 10 0 0 0 AUBURN 57 28 47 30 53 / 80 10 0 0 0 MONTGOMERY 59 30 50 27 59 / 80 10 0 0 0 TROY 58 29 49 24 59 / 80 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY UNTIL 8 PM CST FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Feb 26, 6:07 AM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 607 AM CST TUE FEB 26 2008 ALZ011>015-017>050-271200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 607 AM CST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER ASSOCIATED WITH A LINE OF THUNDERSTORMS THROUGH 9 AM THIS MORNING...GENERALLY ALONG AND SOUTHEAST OF A LINE FROM SELMA...TO ROCKFORD...TO LAFAYETTE. THE MAIN THREAT IS STRONG...DAMAGING WINDS...WITH GUSTS UP TO 60 MPH... ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. BEHIND THE LINE OF THUNDERSTORMS...WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST AND BECOME BREEZY AND GUSTY...AT 10 TO 20 MPH WITH GUSTS TO 30 MPH. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 8 PM TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE REQUIRED THROUGH TUESDAY MORNING.
In the hours before
Local storm report, Feb 26, 6:50 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG ODENVILLE 33.69N 86.40W
02/26/2008 ST. CLAIR AL AIRPLANE PILOT
TREES AND POWERLINES DOWN COUNTY-WIDE-POSSIBLE STRUCTURAL
DAMAGE.
&&
KSUMRALLLocal storm report, Feb 26, 6:51 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
651 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG ODENVILLE 33.69N 86.40W
02/26/2008 ST. CLAIR AL EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTY-WIDE-POSSIBLE STRUCTURAL
DAMAGE.
&&
KSUMRALLLocal storm report, Feb 26, 6:59 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
659 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL 6 W NORTHPORT 33.24N 87.70W
02/26/2008 E0.50 INCH TUSCALOOSA AL EMERGENCY MNGR
EMA REPORTS MARBLE SIZED HAIL IN COKER
0310 AM TSTM WND DMG CORDOVA 33.76N 87.19W
02/26/2008 WALKER AL EMERGENCY MNGR
TREES DOWN IN CORDOVA.
0340 AM TSTM WND DMG 5 ESE BIRMINGHAM 33.50N 86.72W
02/26/2008 JEFFERSON AL AMATEUR RADIO
TREES DOWN ON BELMONT ROAD
0340 AM TSTM WND DMG HOOVER 33.38N 86.82W
02/26/2008 JEFFERSON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN WITH POWER OUTAGES ALONG HWY 31
AND JUNCTION OF HWY 150 AND SHADES CREEK.
0345 AM HAIL LEEDS 33.55N 86.56W
02/26/2008 E0.75 INCH JEFFERSON AL PUBLIC
0345 AM TSTM WND DMG LEEDS 33.55N 86.56W
02/26/2008 JEFFERSON AL EMERGENCY MNGR
TREES DOWN AND HOMES DAMAGED ON VEASEY ROAD. NO
ADDITIONAL DETAILS AS TO EXTENT OF DAMAGE.
0345 AM TSTM WND DMG LEEDS 33.55N 86.56W
02/26/2008 JEFFERSON AL EMERGENCY MNGR
*** 1 FATAL *** TREE DOWN ON MOBILE HOME ON HENRY ELLEN
ROAD.
0356 AM HAIL CHELSEA 33.33N 86.64W
02/26/2008 E0.25 INCH SHELBY AL NWS EMPLOYEE
REPORTED BY OFF DUTY NWS EMPLOYEE.
0400 AM TSTM WND DMG ODENVILLE 33.69N 86.40W
02/26/2008 ST. CLAIR AL EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTY-WIDE-POSSIBLE STRUCTURAL
DAMAGE.
0402 AM TSTM WND DMG S TUSKEGEE 32.44N 85.71W
02/26/2008 MACON AL LAW ENFORCEMENT
TREE DOWN ON HWY 69 AT WYNDHAM SPRINGS.
0420 AM TSTM WND DMG LINCOLN 33.60N 86.14W
02/26/2008 TALLADEGA AL EMERGENCY MNGR
MOBILE HOME ROOF DAMAGE NEAR MICHAELS LANE.
0420 AM TSTM WND DMG LINCOLN 33.60N 86.14W
02/26/2008 TALLADEGA AL EMERGENCY MNGR
TREES DOWN NEAR RIVER FOREST LANE.
0420 AM TSTM WND DMG TALLADEGA 33.43N 86.10W
02/26/2008 TALLADEGA AL EMERGENCY MNGR
TREE AND TRAMPOLINE IN ROAD AND ANOTHER ON A HOUSE.
0420 AM TSTM WND DMG LINCOLN 33.60N 86.14W
02/26/2008 TALLADEGA AL EMERGENCY MNGR
POWERLINE DOWN ON QUAIL RIDGE ROAD AND ALSO ON HWY 207.
0420 AM TSTM WND DMG 2 SSW TALLADEGA 33.41N 86.11W
02/26/2008 TALLADEGA AL EMERGENCY MNGR
HALF OF THE ROOF IS PEELED OFF A RESIDENCE IN BEMISTON.
0420 AM TSTM WND DMG 2 SSW TALLADEGA 33.41N 86.11W
02/26/2008 TALLADEGA AL EMERGENCY MNGR
TREE ON A HOUSE ON PARKWAY AVENUE IN BEMISTON.
0430 AM TSTM WND DMG OXFORD 33.60N 85.83W
02/26/2008 CALHOUN AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES REPORTED DOWN COUNTY WIDE.
SOME STRUCTUAL DAMAGE.
0430 AM HAIL OXFORD 33.60N 85.83W
02/26/2008 E1.00 INCH CALHOUN AL TRAINED SPOTTER
REPORTED NEAR HWY 78 IN OXFORD.
0440 AM TSTM WND DMG LINEVILLE 33.31N 85.75W
02/26/2008 CLAY AL EMERGENCY MNGR
TREES DOWN COUNTY-WIDE.
0445 AM TSTM WND DMG WEDOWEE 33.31N 85.49W
02/26/2008 RANDOLPH AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ACROSS THE NORTH END
OF THE COUNTY. SOME STRUCTUAL DAMAGE.
0445 AM TSTM WND DMG HEFLIN 33.65N 85.59W
02/26/2008 CLEBURNE AL EMERGENCY MNGR
TREES AND POWERLINES REPORTED DOWN COUNTY WIDE.
&&
KSUMRALLLocal storm report, Feb 26, 7:06 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG LEEDS 33.55N 86.56W
02/26/2008 JEFFERSON AL EMERGENCY MNGR
DONWTOWN LEEDS...WINDOWS BLOWN OUT AND ROOFS TORN OFF
BUSINESSES.
&&
KSUMRALLSpecial weather statement, Feb 26, 7:12 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 712 AM CST TUE FEB 26 2008 ALZ047-261345- LEE- 712 AM CST TUE FEB 26 2008 ...SIGNIFICANT WEATHER ALERT FOR LEE COUNTY UNTIL 745 AM CST... AT 710 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARTIN DAM TO MITCHELL...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF EQUALITY TO 15 MILES NORTHEAST OF MEADVILLE. THESE STORMS WERE MOVING EAST AT 20 MPH. WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OPELIKA BEAUREGARD GRIFFIN HILL SMITHS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR SOUTHEASTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 26, 7:20 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
720 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG S MONTGOMERY 32.35N 86.28W
02/26/2008 MONTGOMERY AL EMERGENCY MNGR
TREES DOWN ACROSS SOUTHERN END OF MONTGOMERY COUNTY.
&&
KSUMRALLThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:23 AM CST | Severe Thunderstorm Warning | BMX | Jefferson | 37 min |
| Feb 26, 3:28 AM CST | Tornado Warning | BMX | Jefferson | 16 min |
| Feb 26, 3:47 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 28 min |
| Feb 26, 3:57 AM CST | Severe Thunderstorm Warning | BMX | Chilton, Clay | 33 min |
| Feb 26, 4:06 AM CST | Severe Thunderstorm Warning | BMX | Talladega | 39 min |
| Feb 26, 4:13 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, St. Clair, Talladega | 32 min |
| Feb 26, 4:18 AM CST | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 27 min |
| Feb 26, 4:26 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 34 min |
| Feb 26, 4:42 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 33 min |
| Feb 26, 4:55 AM CST | Severe Thunderstorm Warning | BMX | Marengo | 35 min |
| Feb 26, 5:25 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 15 hr |
| Feb 26, 5:34 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 26 min |
| Feb 26, 6:09 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 36 min |
| Feb 26, 6:30 AM CST | Tornado Warning | BMX | Lowndes | 18 min |
| Feb 26, 6:40 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 35 min |
| Feb 26, 6:42 AM CST | Tornado Warning | BMX | Montgomery | 33 min |
| Feb 26, 6:45 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Elmore, Macon, Montgomery | 30 min |
| Feb 26, 6:57 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 33 min |
| Feb 26, 7:13 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon, Russell | 47 min |
| Feb 26, 7:22 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 38 min |
| Feb 26, 7:42 AM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 18 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.